Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Using systane preservative free drops for dry eye. Accidentally touched eye with drop vial. Worrisome

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
Hello, I have dry eyes and just put systane preservative free drops in my eye I accidentally touched the white of my eye with the eye drop vial. It hurt a little. Could this cause damage?
Posted Wed, 24 Apr 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Prasad Akole 9 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.


No. There can be no harm to the eye by just touching the sclera (the white part) with the nozzle of the medicine.

It may cause some stinging discomfort for a while.

Do not worry or rub eyes. It will disappear.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.

Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck! Thank you!!
Above answer was peer-reviewed by
 
Follow-up: Using systane preservative free drops for dry eye. Accidentally touched eye with drop vial. Worrisome 6 minutes later
Thankyou! Just to be clear it was a small disposable plastic vial and the tip was jagged and sharp.
 
 
Answered by Dr. Prasad Akole 8 minutes later
I think there can not be much danger, as you generally reflexly stop your hand or blink, limiting any deeper prick.

At the most, there could be some redness around the touched point.

Do not worry.
Above answer was peer-reviewed by
 
Follow-up: Using systane preservative free drops for dry eye. Accidentally touched eye with drop vial. Worrisome 6 minutes later
Thankyou!!
 
 
Answered by Dr. Prasad Akole 14 minutes later
Welcome. Take care!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor